Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Diagnosed with diabetes. Om galvusmet, mignar. What now?

Hello sir, My wife is diagnosed with diabetes 1.5 years back and since then she is on galvusmet 50/500 and mignar 25 with following administration pattern 1) 1 tab galvusmet prior to breakfast 2) 1 tab mignar prior to lunch 3) 1 tab galvusmet+ 1 tab mignar before lunch Her Hba1c in july was 6.6 and the average readings (which we do after a gap of every 4 days) were as follows: 1) 110-130 ( fasting ) 2) 130- 145 (after 2 hours of lunch) However, from last few week there have been a spike in both the readings where it has gone to 140 (in morning) and 180 (after 2hrs of lunch). Please advice.
Asked On : Sat, 13 Oct 2012
Answers:  1 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diabetologist 's  Response
Aug 2012
Dear Vikky Suneja,

Thank you for the query.

Diabetes is a progressive disease. If your wife has diabetes only since one and half year and now having tendency of higher readings than before it might be due to one of the following reasons:
- She's putting on weight
- She's eating more than her usual diet quantity
- She's under some physical or psychological stress
- She's not exercising as much as she used to do previously
- Due to progressive nature of diabetes, her insulin secretion and insulin sensitivity are decreasing

Any of these reasons makes one to be treated with higher doses of the tablets or with addition of another group of tablets.
The tablets your wife is taking right now are good enough and eventhough you notice a trend of growing sugar numbers, be assured that fasting sugar less than 130 mg/dl, any random or post-meal sugar less than 180 mg/dl, and HbA1c value less than 7% has to be her target.
So you need to see that an addition of Metformin tablet after dinner would take care of the fasting sugar in the morning (which is currently 140 mg/dl). Please take her to your doctor for appropriate prescription for the same.
Meanwhile let her be careful about diet and exercise the way she should be and also let her get checked if any body stress (such as infection) is suspected and talk with her if any psychological stress is suspected and see if you need any professional help further.
I hope this helps you. All ghe best.
Answered: Thu, 18 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor